Med-surg: neuro, endocrine & renal worksheet with answers

Free printable Med-surg: neuro, endocrine & renal worksheet: 8 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy

What is exophthalmos?

  1. ABulging of the eyes
  2. BLoss of the outer eyebrows
  3. CYellowing of the eyes
  4. DDrooping of one eyelid
2.Easy

A febrile patient has a rash that does not fade when a glass is pressed against it. What should the nurse suspect?

  1. AHeat rash from a high temperature
  2. BA simple viral skin rash
  3. CMeningococcal septicaemia
  4. DAn allergic reaction to soap
3.Easy

Which type of insulin is given intravenously, for example in an insulin infusion?

  1. ASoluble (regular) short-acting insulin
  2. BIntermediate-acting NPH (isophane) insulin
  3. CPremixed biphasic insulin
  4. DLong-acting insulin glargine
4.Medium

Which nursing action helps prevent a rise in intracranial pressure?

  1. ADoing all care and suctioning in one long session
  2. BLying the patient flat with the hips bent sharply
  3. CEncouraging hard coughing every hour
  4. DPreventing constipation and spacing out care
5.Medium

A kidney transplant recipient asks about travel vaccines. Which statement is correct?

  1. AVaccines will cause the kidney to be rejected
  2. BAll vaccines are completely safe after a transplant
  3. COnly live vaccines are effective after a transplant
  4. DLive vaccines are usually avoided
6.Medium

Which symptoms are typical of hypokalaemia?

  1. AMuscle weakness, cramps and palpitations
  2. BExcess thirst and very high glucose
  3. CTingling lips and facial twitching
  4. DHeat intolerance and weight loss
7.Hard

A kidney transplant recipient has had vomiting and diarrhoea for two days. Why should the transplant team be contacted?

  1. AThe patient may not be absorbing their immunosuppressants
  2. BThe kidney will start to produce far too much urine
  3. CThe tablets will make the vomiting stop
  4. DVomiting proves that rejection has already happened
8.Hard

A patient with long-standing diabetes suddenly has many new floaters and painless loss of vision in one eye. What is most likely, and what is needed?

  1. AA migraine aura, needing pain relief
  2. BDry eyes, needing lubricating drops
  3. CA bleed into the eye from retinopathy, needing urgent review
  4. DNormal ageing of the lens, needing new glasses

Answer key

  1. 1. A · Bulging of the eyes
  2. 2. C · Meningococcal septicaemia
  3. 3. A · Soluble (regular) short-acting insulin
  4. 4. D · Preventing constipation and spacing out care
  5. 5. D · Live vaccines are usually avoided
  6. 6. A · Muscle weakness, cramps and palpitations
  7. 7. A · The patient may not be absorbing their immunosuppressants
  8. 8. C · A bleed into the eye from retinopathy, needing urgent review

Full step-by-step solutions: practise this topic on examproblems.com.